MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0004L FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0004L FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; KNEE FEMORAL COMPONENT
Catalog Number 02.12.0004L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At 3 years and 5 months from the primary, the patient came in reporting pain and instability and the cause is unknown.The surgeon opened up the patient and observed that both the tibial tray and femoral component were loose.The cause of the loose implants is unknown.The surgeon revised the femoral component, tibial tray, and poly with competitor components.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2023.Lot 1906836: 31 items manufactured and released on 07-nov-2019.Expiration date: 2024-10-22.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Other devices involved: gmk-sphere 02.12.T3i4l tibial tray fixed cemented size t3-i4 l (k121416) lot 1904613: 50 items manufactured and released on 25-sept-2019.Expiration date: 2024-09-11.No anomalies found related to the problem.To date, all items of the same lot have been sold with another similar reported event during the period of review.Gmk-sphere 02.12.0414fl tibial insert fixed sphere flex size 4/14 mm l (k121416) lot 184217: 25 items manufactured and released on 18-jul-2018.Expiration date: 2023-07-04.No anomalies found related to the problem.To date, 19 items of the same lot have been sold with no similar reported event during the period of review.

Brand Name
GMK-SPHERE 02.12.0004L FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18148921
Report Number3005180920-2023-00889
Device Sequence Number7502897
Product Code JWH
UDI-Device Identifier07630030825835
UDI-Public07630030825835
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Catalogue Number02.12.0004L
Device Lot Number1906836
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite